Volume 41, Number 3, July-September 2007Journées Polyèdres et Optimisation Combinatoire
|Page(s)||305 - 315|
|Published online||21 August 2007|
Approximation algorithms for metric tree cover and generalized tour and tree covers
LIP6 - Université Pierre et Marie Curie - Paris 6,
4 place Jussieu, 75252 Paris Cedex, France; firstname.lastname@example.org
Accepted: 12 December 2006
Given a weighted undirected graph G = (V,E), a tree (respectively tour) cover of an edge-weighted graph is a set of edges which forms a tree (resp. closed walk) and covers every other edge in the graph. The tree (resp. tour) cover problem is of finding a minimum weight tree (resp. tour) cover of G. Arkin, Halldórsson and Hassin (1993) give approximation algorithms with factors respectively 3.5 and 5.5. Later Könemann, Konjevod, Parekh, and Sinha (2003) study the linear programming relaxations and improve both factors to 3. We describe in the first part of the paper a 2-approximation algorithm for the metric case of tree cover. In the second part, we will consider a generalized version of tree (resp. tour) covers problem which is to find a minimum tree (resp. tours) which covers a subset D ⊆ E of G. We show that the algorithms of Könemann et al. can be adapted for the generalized tree and tours covers problem with the same factors.
Mathematics Subject Classification: 90C27 / 90C59
Key words: Approximation algorithms / graph algorithms / network design
© EDP Sciences, ROADEF, SMAI, 2007
Current usage metrics show cumulative count of Article Views (full-text article views including HTML views, PDF and ePub downloads, according to the available data) and Abstracts Views on Vision4Press platform.
Data correspond to usage on the plateform after 2015. The current usage metrics is available 48-96 hours after online publication and is updated daily on week days.
Initial download of the metrics may take a while.